Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Having irregular periods with prolonged bleeding. Under thyroxine medication. Need treatment or normal?

I am 42 year old. There was never any problem in my cycle which was 28+/- 2 days., till January 2012. After that when I missed period for about 50 days , I approached a gynecologist who advised to wait for another 20 days and prescribed tab. modus 10. I was also suffering from hypothyroidism and was under medication with thyroxine 25 mg. After reexamination as per the advice of gynecologist subsequently the strength of Thyroxine increased to 50 mg. Since then it was almost normal upto August when I had a prolonged period for about 17 days before I approached another gynecologist at Lucknow ( due to transfer from Chandigarh). I was prescribed trapic 500 for 2 days and registran for 15 days. The ultrasound report suggested bulky uterus and thickening of endometrial echoes and PID. Doctor prescribed Dxy for 10 days. Subsequently for about 4/5 months not much problem was there but again problem of prolonged as well as profuse bleeding started when I had peiod on 09 February. I approached for Homeopathic system of treatment. However bleeding continued for about 28 days.
The USG report on March 16 revealed bulky uterus and cervix but myometrial and endometrial echoes are normal. I have period on 10 April 2013 and not only bleeding continues till today but there is profuse bleeding which I never experienced earlier. Thyroid test report on 16 March 2013 show normal TSH under 50 mg thyroxine medication.
I eagerly look for some useful expert advice
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hello acsarmah61,
you are 42 yrs old and hypothyroid is possible that you are goin through menopause ..irregular and heavy cycles are one of the characteristics of menopause.since your uterus appeared bulky and no significant changes have appeared you could wait or take tranexa tab. and consult another obgy.
take care and don't worry
Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor